Although serious adverse events following adenosine administration are rare, it should only be administered in an environment where continuous ECG monitoring and emergency resuscitation equipment are available. The case report describes the development of pre-excited atrial fibrillation in a 31-year-old woman with Wolff-Parkinson-White syndrome following the administration of adenosine. She had previously been fit and well and was admitted to the coronary care unit with a 2 h history of regular palpitations. A 12-lead ECG showed a narrow QRS complex tachycardia. Carotid sinus massage was unsuccessful in terminating the tachycardia and the patient subsequently received rapid boluses of intravenous adenosine. The cardiac rhythm degenerated into atrial fibrillation with ventricular pre-excitation following 12 mg adenosine.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.